Alert archive / New York / Tornado Warnings in 2010
Tornado Warning 4, NWS New York, NY
NWS New York, NY issued this tornado warning at Jul 21, 2010, 6:22 PM EDT for Suffolk County, New York. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 21, 2010, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:30 PM EDT | TSTM WND DMG | Springs, NY | MANY TREES AND WIRES DOWN THROUGHOUT EAST HAMPTON TOWN...MAINLY IN SPRINGS AND NORTHWEST HARBOR SECTIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 1:32 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
558
WFUS51 KOKX 212222
TOROKX
NYC103-212245-
/O.NEW.KOKX.TO.W.0004.100721T2222Z-100721T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 645 PM EDT...
* AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SAG
HARBOR...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
HAMPTON AND HITHER HILLS STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4091 7227 4099 7245 4098 7239 4102 7238
4101 7233 4104 7233 4103 7243 4106 7241
4105 7237 4107 7241 4112 7238 4103 7219
4105 7211 4109 7211 4108 7208 4105 7210
4104 7214 4101 7211 4107 7196 4106 7187
TIME...MOT...LOC 2222Z 281DEG 24KT 4102 7228
$$
SMITH2 follow-up statements
537
WWUS51 KOKX 212238
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
638 PM EDT WED JUL 21 2010
NYC103-212245-
/O.CON.KOKX.TO.W.0004.000000T0000Z-100721T2245Z/
SUFFOLK NY-
638 PM EDT WED JUL 21 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR EXTREME
EASTERN SUFFOLK COUNTY...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SPRINGS...OR 7
MILES SOUTHWEST OF GARDNER'S ISLAND...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTAUK
AND HITHER HILLS STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4095 7218 4104 7229 4103 7219 4105 7211
4109 7211 4108 7208 4105 7210 4104 7214
4101 7211 4107 7196 4106 7187
TIME...MOT...LOC 2238Z 281DEG 24KT 4099 7214
$$
SMITH522
WWUS51 KOKX 212251
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
651 PM EDT WED JUL 21 2010
NYC103-212300-
/O.EXP.KOKX.TO.W.0004.000000T0000Z-100721T2245Z/
SUFFOLK NY-
651 PM EDT WED JUL 21 2010
...THE TORNADO WARNING FOR EXTREME EASTERN SUFFOLK COUNTY HAS
EXPIRED...
GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...BUT THE
ROTATION PREVIOUSLY DETECTED HAS DISSIPATED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4095 7218 4104 7229 4103 7219 4105 7211
4109 7211 4108 7208 4105 7210 4104 7214
4101 7211 4107 7196 4106 7187
TIME...MOT...LOC 2238Z 281DEG 24KT 4098 7214
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 21, 5:11 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 21, 5:11 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
511 PM EDT WED JUL 21 2010
.SYNOPSIS...
A FRONTAL BOUNDARY TONIGHT WILL USHER IN HIGH PRESSURE FOR
THURSDAY INTO FRIDAY. A WARM FRONT ON SATURDAY WILL BE FOLLOWED BY
A COLD FRONT SUNDAY. HIGH PRESSURE WILL THEN BUILD IN FOR THE
FIRST HALF OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SCT TSTMS HAVE DEVELOPED LATE THIS AFTERNOON...PRIMARILY TO THE
NORTH OF NYC ACROSS THE LOWER HUDSON VALLEY AND CT. LAPS
INDICATES THAT AIRMASS RECOVERY HAS BEEN QUICK HOWEVER. MAIN UPPER
LEVEL SPIN SHOWS UP ENE OF LAKE SUPERIOR. AS THE WIND FIELD
INCREASES ACROSS THE CWA...THE SEVERE THREAT WILL ALSO INCREASE
THROUGH THIS EVENING. MAIN LIMITING FACTOR IS THAT THE STRONGEST
SHORTWAVE ENERGY WILL BE JUST N OF THE CWA.
IT SHOULD BE NOTED THAT STORMS WILL HAVE THE POTENTIAL TO BE MUCH
MORE INTENSE THAN WHAT HAS ALREADY OCCURRED...WITH DAMAGING WINDS
THE MAIN THREAT. THERE REMAINS AN ISOLATED TORNADO THREAT...
ESPECIALLY ACROSS THE LOWER HUDSON VALLEY AND CT.
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES
THROUGH THIS EVENING.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY/...
COLD FRONT USHERS THE TSTMS OUT TO SEA OVERNIGHT. DEEP NW FLOW
WILL ALLOW FOR MIXING ABOVE H85 AND LOW AFTERNOON RH THU. THIS
WILL ALSO RESULT IN A VERY LIMITED SEA BREEZE AND WARM TEMPS
ALONG THE COAST. UPSTREAM SATELLITE INDICATES A SUNNY DAY.
UPPER LEVEL RIDGE OVER THE NRN GULF TRANSLATES EWD TO THE ATLANTIC
COAST FRI. MOISTURE PLUME ROUNDS THE RIDGE WITH AN INCREASE IN
CLOUDS AND A CHANCE FOR PCPN BY LATE IN THE DAY WITH INCREASING
WAA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WARM FRONT LIFTS NE THROUGH THE CWA FRI NIGHT INTO SAT MORNING.
SCT TSTMS POSSIBLE. BOUNDARY APPEARS TO STALL JUST N OF THE
CWA...AND SOME MODEL RUNS HAVE KEPT THE BOUNDARY CLOSE ENOUGH TO
TO KEEP TSTMS GOING AND REDUCE TEMPS DUE TO PCPN AND CLOUDS. AN
ENSEMBLE APPROACH FAVORS THE HOTTER SOLUTIONS AND HAVE FOLLOWED
FOR THE FORECAST. TEMPS APPROACHING 100 ACROSS THE HOT SPOTS OF
NERN NJ WITH WIDESPREAD 100 DEGREE HEAT INDICES POSSIBLE. POPS
LIMITED TO LOW CHANCE DUE TO A MORE NLY EXPECTED POSITION OF THE
BOUNDARY.
UPPER LEVEL SYSTEM WHICH IS CURRENTLY OVER THE ALASKA PANHANDLE
WILL DRAW A STRONG COLD FRONT THROUGH THE CWA SAT NIGHT INTO SUN.
THE EXACT TIMING IS STILL UNCERTAIN. A ROUND OF TSTMS POSSIBLE
WITH THE FRONT...THEN TEMPS DROP TO SEASONAL LEVELS FOR MON-WED AS
HIGH PRES BUILDS OVER THE REGION. HUMIDITY INCREASES WED WITH
ONSHORE FLOW DEVELOPING.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT MOVES ACROSS THE REGION TONIGHT.
A LINE OF CONVECTION IS SOLIDIFYING TO THE NW OF THE TERMINALS
LATE THIS AFT AND WILL POTENTIALLY IMPACT THE TERMINALS IN THE
00Z TO 04Z TIME FRAME. PRIOR TO THAT TIME...CONVECTION LOOKS TO BE
SCT...HOWEVER ANY OF THESE THUNDERSTORMS COULD REACH SEVERE
LIMITS. MOVEMENT OF THUNDERSTORMS WILL BE WEST AT 25 KT. SUB-VFR
LIKELY IN ANY THUNDERSTORMS.
SKIES CLEAR BEHIND THE FRONT...03Z-06Z. NORTHWEST FLOW THURSDAY
WITH OCCASIONAL GUSTS 15 TO 20 KT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: HAZE ALOFT REDUCING SLANTWISE VISIBILITY TO
5SM. AMENDMENTS POSSIBLE FOR CONVECTION THIS AFTERNOON AND EVENING.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
EVENING.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
EVENING.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
EVENING.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
EVENING.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR CONVECTION THIS
EVENING.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
THURSDAY-THURSDAY NIGHT...VFR. FRIDAY-SATURDAY NIGHT...SUB-VFR
CONDITIONS POSSIBLE IN SCATTERED SHRA/TSRA.
SUNDAY...PREDOMINATELY VFR WITH ISOLATED SHRA/TSRA POSSIBLE.
MONDAY...VFR.
&&
.MARINE...
A COLD FRONT WILL PASS THE WATERS TONIGHT. HIGH PRES WILL THEN
BUILD ACROSS THE CWA THU AND OFFSHORE ON FRI. A WARM FRONT WILL
LIFT N ON SAT...FOLLOWED BY A COLD FRONT BY SUN. HIGH PRES BUILDS
IN FOR THE BEGINNING OF NEXT WEEK.
WINDS AND SEAS BELOW SCA LEVELS THROUGH THU. TSTMS WILL RESULT IN
HAZARDOUS CONDITIONS THROUGH AROUND 10PM TONIGHT. SWELL WILL BUILD
LATE THU ALONG A FRONTAL BOUNDARY S OF THE WATERS. WAVEWATCH CLIPS
THE ERN OCEAN WITH 5 FT SEAS. WILL KEEP FORECAST AROUND 4FT UNTIL
THIS SWELL CAN BE BETTER RESOLVED...SCA CONDITIONS ARE VERY
MARGINAL WITH THIS EVENT.
BETTER CHANCE OF SCA SEAS OVER THE WEEKEND WITH MODERATE SW/SSW
FLOW AHEAD OF THE STRONG COLD FRONT. WINDS BELOW SCA LEVELS
ATTM...BUT WILL NEED TO FOLLOW THE TRENDS AS THE ASSOCIATED LOW TO
THE N MAY DROP INTO THE 980S AS IT REACHES THE MARITIMES.
WINDS AND SEAS BELOW SCA LEVELS MON-WED DUE TO THE BUILDING HIGH.
&&
.HYDROLOGY...
TSTMS THIS EVENING WILL PRODUCE LOCALLY HEAVY RAIN. AREAS OF URBAN
AND POOR DRAINAGE FLOODING CAN BE EXPECTED. ANY TRAINING CELLS
WILL RESULT IN A HIGHLY LOCALIZED FLASH FLOOD THREAT. THE NEXT
CHANCE FOR RAIN WILL BE FRI AFTERNOON...BUT THE EXACT TIMING AND
TRACK OF THE CONVECTIVE COMPLEX IS TO UNCERTAIN TO DETERMINE ATTM.
A FRONTAL BOUNDARY WILL TRACK THROUGH THE REGION OVER THE
WEEKEND...RESULTING IN ADDITIONAL SCT TSTMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&Hazardous weather outlook, Jul 21, 1:37 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 137 PM EDT WED JUL 21 2010 NYZ075>077-080-081-221745- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 137 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE OCEAN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-221745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 137 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-221745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 137 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Local storm report, Jul 21, 5:42 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 5 NNE BEDFORD 41.26N 73.61W
07/21/2010 E65 MPH WESTCHESTER NY PUBLIC
TREES SNAPPED IN HALF
&&
JOHN_MLocal storm report, Jul 21, 5:43 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
543 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL BEDFORD 41.20N 73.65W
07/21/2010 U1.00 INCH WESTCHESTER NY PUBLIC
&&
JOHN_MLocal storm report, Jul 21, 5:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
550 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL MONROE 41.32N 74.19W
07/21/2010 E0.88 INCH ORANGE NY TRAINED SPOTTER
&&
PBLocal storm report, Jul 21, 5:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
552 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 NNE BEDFORD 41.26N 73.61W
07/21/2010 U1.00 INCH WESTCHESTER NY PUBLIC
QUARTER SIZE HAIL
&&
JOHN_MLocal storm report, Jul 21, 5:59 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
559 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 NNW HAVERSTRAW 41.26N 73.98W
07/21/2010 E1.00 INCH ROCKLAND NY TRAINED SPOTTER
&&
JOHN_MLocal storm report, Jul 21, 6:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
602 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 5 NNW HAVERSTRAW 41.26N 73.98W
07/21/2010 M2.00 INCH ROCKLAND NY TRAINED SPOTTER
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:37 PM EDT | Special Weather Statement | OKX | Rockland | 53 min |
| Jul 21, 1:21 PM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
| Jul 21, 1:29 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Jul 21, 1:39 PM EDT | Areal Flood Advisory | OKX | Orange | 111 min |
| Jul 21, 1:51 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 39 min |
| Jul 21, 1:54 PM EDT | Special Marine Warning | OKX | 21 min | |
| Jul 21, 2:15 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 21, 3:01 PM EDT | Special Weather Statement | OKX | Westchester | 59 min |
| Jul 21, 4:02 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 58 min |
| Jul 21, 4:22 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 53 min |
| Jul 21, 4:31 PM EDT | Special Marine Warning | OKX | 29 min | |
| Jul 21, 4:44 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 46 min |
| Jul 21, 5:01 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 21, 5:03 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 57 min |
| Jul 21, 5:26 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jul 21, 5:28 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Rockland, Westchester | 62 min |
| Jul 21, 5:34 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 116 min |
| Jul 21, 5:43 PM EDT | Special Marine Warning | OKX | 62 min | |
| Jul 21, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 27 min |
| Jul 21, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 57 min |
| Jul 21, 6:24 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 21, 6:34 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 41 min |
| Jul 21, 6:43 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jul 21, 6:45 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 60 min |
| Jul 21, 6:46 PM EDT | Special Marine Warning | OKX | 29 min | |
| Jul 21, 7:03 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Jul 21, 7:06 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 24 min |
| Jul 21, 7:11 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 21, 7:34 PM EDT | Areal Flood Advisory | OKX | Orange | 86 min |
| Jul 21, 7:35 PM EDT | Special Weather Statement | OKX | Putnam | 55 min |
| Jul 21, 7:38 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 52 min |
| Jul 21, 7:46 PM EDT | Areal Flood Advisory | OKX | Suffolk | 59 min |
| Jul 21, 7:55 PM EDT | Special Weather Statement | OKX | Bronx, Rockland, Westchester | 50 min |
| Jul 21, 7:56 PM EDT | Special Marine Warning | OKX | 64 min |
Nearby
Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.